MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 NICORE NITINOL GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 NICORE NITINOL GUIDEWIRE
Catalog Number 150NFA35
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 08/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a physician in an online survey stated that the patient experienced perforation prior to the device placement and no complications were directly attributable to the device in relation to the nitinol guidewire.As per mail received from ibc on 23aug2023, stated that upon receipt of the final dataset for the nicore guidewires this morning, the attached form has been updated.Originally read ¿in the online survey a physician stated that the patient experienced perforation prior to the device placement and no complications were directly attributable to the device in relation to the nitinol guidewire¿ however, it should read ¿in the online survey a physician stated that the patient experienced perforation prior to the device placement and perforation after placement of the device.The respondent indicated they believed the complication was directly attributable to the device in relation to the nitinol guidewire.¿ it was unknown what medical intervention was provided.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is inconclusive as no sample was returned for evaluation.Although an exact root cause could not be determined a potential root cause could be materials of construction are not biocompatible.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "description: guidewires are used to provide access and facilitate passage of endourological instrumentation during urological procedures.Hydrophilic guidewires are offered in many different configurations that include: sizes (lengths and diameters), tip designs, and stiffness.The bard® nicore¿ wire has a nitinol core and a hydrophilic coating.The bard® hydro-glide¿ stainless steel guidewires are available with a hydrophilic coating.Indications: bard® guidewires are indicated to provide transurethral and/or percutaneous access into the bladder, ureter or renal pelvis.Contraindications: there are no known contraindications.Warning: inspect all guidewires for damage prior to use.Bending or kinking during or prior to placement could damage the guidewire.Do not attempt to use the guidewire if it has been damaged.Use of a damaged wire may result in damage to the urinary tract.Do not reshape the guidewire by any means.Attempting to reshape the guidewire may cause damage resulting in release of fragments into the urinary tract.Failure to exercise proper caution may result in damage to the urinary tract.Do not manipulate or remove the guidewire through a metal cannula or needle.This may result in destruction/separation of the outer jacket of the wire requiring retrieval.Use extreme caution when using a laser, making sure to avoid contact with the wire.Direct contact could result in damage / breakage to the wire.Attention should be paid to guidewire movement in the urinary tract.Before a guidewire is moved or torqued, tip movement should be examined under direct vision or fluoroscopy.Do not advance or withdraw a guidewire when resistance is encountered as perforation could occur.Sufficient guidewire length must remain exposed to maintain a firm grip on guidewire at all times.Failure to comply with the warnings could result in damage to the guidewire to include, but not limited to: wire breakage, abrasion of the coating, release of guidewire fragments into the urinary system, all of which might require intervention.This is a single use device.Do not resterilize any portion of this device.Reuse and/ or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions: should be used only by physicians thoroughly trained in endourological guidewire techniques.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Potential complications: complications that may result from the use of a guidewire in a urological procedure incude, but are not limited to: ¿ perforation.¿ acute or delayed bleeding.¿ tissue trauma.¿ edema.Direction for use: the physician should select the proper size and length of the guidewire for the procedure being performed.1.The guidewire is packaged in a protective coil.Hydrophilic coated guidewires require activation of their coating.Prior to removing the guidewire from the protective coil, inject sterile saline through the port to activate the lubricious coating.Remove the guidewire from the protective coil and carefully inspect the guidewire for separation, bends, kinks or a damaged tip.2.Introduce the guidewire, flexible end first, into the working channel of the endoscopes or percutaneously into the urinary tract.3.Advance the guidewire slowly into the desired position.Continuously confirm guidewire position either visually or under fluoroscopy.4.Carefully withdraw the guidewire taking care not to kink.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
NICORE NITINOL GUIDEWIRE
Common Device Name
NITINOL GUIDEWIRE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17755258
Report Number1018233-2023-06810
Device Sequence Number7094502
Product Code EZB
UDI-Device Identifier00801741051463
UDI-Public(01)00801741051463
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number150NFA35
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer12/23/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date12/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown